MAUDE Adverse Event Report: CONMED LARGO E9000; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO E9000; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number E8230LSO
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the e8230lso, e9000 fluted low speed optimum bur, round, carbide, 3 x 48 mm device was used in an ear procedure on (b)(6)2024, and ¿during a ent surgery, surgeon was using coolflex with our bur when the head of the bur broke inside the patient.Fortunately, they can removed with no issues for the patient.".The procedure was completed with an alternate same device, and a delay of 15 minutes.There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the e8230lso, e9000 fluted low speed optimum bur, round,carbide,3 x 48 mm device was used in an ear procedure on (b)(6) 2024, and ¿during a ent surgery, surgeon was using coolflex with our bur when the head of the bur broke inside the patient.Fortunately, they can removed with no issues for the patient.".The procedure was completed with an alternate same device, and a delay of 15 minutes.There was no report of injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of six reports, regarding six devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to avoid contact with cutting tip of blade or bur when locking into handpiece.Tips are sharp and may cause injury.Do not use burs for plunge cutting.Injury or damage may occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
E9000
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20682856
Report Number1017294-2024-00130
Device Sequence Number7281475
Product Code GFF
UDI-Device Identifier10845854010426
UDI-Public(01)10845854010426(17)290423(10)1385338
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE8230LSO
Device Lot Number1385338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic